MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD; STANDARD SIZE 31 MITRAL

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD; STANDARD SIZE 31 MITRAL
Model Number CPHV
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 02/01/2016
Additional Manufacturer Narrative
Device history record review and mechanical evaluation of the device is ongoing.The returned device was received with a leaflet broken.The breakage of the leaflet occurred during implantation.As per preliminary inspection on the as received device, the leaflet still in position was freely moving.Possible mishandling to be further investigated.
 
Event or Problem Description
The company was notified on (b)(6) 2016 about an issue related to a carbomedics standard mitral valve (model m7-031, serial # (b)(4)).On (b)(6) 2016, p.S.((b)(4)) (b)(6) male patient, implanted the valve above mentioned.This valve was implanted and it was then observed that one of the leaflets was stuck and wouldn't open.That valve was explanted and another mitral valve was implanted.
 
Additional Manufacturer Narrative
Initial comments: the returned device was received with a leaflet broken.The breakage of the leaflet occurred during implantation.As per preliminary inspection on the as received device, the leaflet still in position was freely moving.Possible mishandling to be further investigated.Follow up: investigation confirmed the mishandling as cause of leaflet breakage.

Brand Name
CARBOMEDICS STANDARD
Common Device Name
STANDARD SIZE 31 MITRAL
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
via crescentino sn
saluggia, vc 13040
IT  13040
MDR Report Key5479438
Report Number3005687633-2016-00008
Device Sequence Number710898
Product Code LWQ
UDI-Device Identifier08022057012746
UDI-Public08022057012746
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2020
Device Model NumberCPHV
Device Catalogue NumberM7-031
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/04/2016
Supplement Report FDA Received Date05/06/2016
10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR